Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Anxiety and Stress Disorders

Klonopin Withdrawl Effects

04/07/2006

Question:

I was taken off Klonopin abrubtly, and the withdrawls were undescribable. I am curious to know if there is any documented cases of people who have been taken off that drug, and became volient, and very aggressive in their behavior. Me, and my boyfriend were pulled over by the cops, after a arguement with each at IHOP. The cops were very rude, and I was in the midst of a klonopin withdrawl. I used profanity, and was feeling very paronoid as if they may cause me harm. I need to see if there is documented cases of unusual behavior, and other sympthoms associated with abrubt withdrawl from this medicane. If at all possible the side affects from the makers of klonopin themselves. I am to go to court for disorderly conduct for behavior I would have never normally acted like.

Answer:

I am not qualified to answer the question you pose.  Benzodiazepines (of which Klonopin is one specific type) are associated with withdrawal symptoms, but when medications are stopped, the underlying emotional, psychological and psychiatric symptoms for which Klonopin are prescribed may return, rebound or change.

You need to discuss your symptoms with your health care provider.

Good Luck.

For more information:

Go to the Anxiety and Stress Disorders health topic, where you can:

Response by:

Nancy   Elder, MD Nancy Elder, MD
Associate Professor
College of Medicine
University of Cincinnati